Funnel Cloud, Suwannee
- When
- June 6, 5:23 PM EST
- Where
- Suwannee County, Obrien
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.196, -82.991 (the zone’s center; the record gives no point)
The county dispatch center relayed a report of a funnel cloud spotted near Obrien. It did not touch down.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The county dispatch center relayed a report of a funnel cloud spotted near Obrien. It did not touch down. Radar showed several boundaries converging over this area at the time of the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:46 PM EST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 246 PM EDT MON JUN 6 2005 ...SEA BREEZE WILL DOMINATE AFTN/EVE TSTMS NEXT COUPLE OF DAYS... .SHORT TERM...TONIGHT THROUGH WED NIGHT... THIS EVENING...18Z LAPS SHOWING AN AXIS OF SURFACE BASED CAPE ON THE ORDER OF 3000-4000J ALONG THE FL/GA BORDER...MAINLY WEST OF JAX. THE EAST COAST SEA BREEZE HAS ABOUT A 10 KNOT PUSH TO THE WEST WHILE THE GULF COAST SBRZ EDGING VERY SLOWLY INLD. AM STILL EXPECTING A SBRZ MERGER ALONG THE I-75 CORRIDOR LATER THIS AFTERNOON WITH SCTD STRONG AND ISOLD SEVERE TSTMS WITH POTENTIAL FOR A FEW WET MICROBURSTS AND LOCALLY HEAVY RAINFALL WITH SLOW MOVEMENT OF STORMS. ACTIVITY WILL SIT AND SLOWLY DIMINISH OVER THE INLAND AREAS WHILE COASTAL SECTIONS WILL HAVE FAIRLY PLEASANT CONDITIONS WITH EASTERLY WINDS THROUGH SUNSET. TUE/WED...0 TO 6 KM FLOW WILL REMAIN AT 5 KNOTS OR LESS BOTH DAYS...AND WILL ALLOW FOR GULF COAST AND ATLC SEA BREEZES TO PRESS INLAND...THE ALTC SEA BREEZE WILL DOMINATE SLIGHTLY AS HIGHER SFC PRESSURES OFF THE FL EAST COAST WITH WEAK BERMUDA RIDGE IN PLACE WILL MAKE INLD AREAS WEST OF I-95 AND EAST OF I-75 THE BEST AREAS OF MOISTURE CONVERGENCE FOR TSTM ACTIVITY. HAVE KEPT POPS SLIGHTLY LOWER THAN THE LIKELY GFS MOS...AND LEANED A BIT CLOSER TO THE ETA MOS WITH GENERALLY GOOD CHANCE POPS AROUND 50% ACRS THE INLD AREAS. WITH SBRZ ACTIVITY DOMINATING THERE WILL BE ISOLD STRONG/SVR TSTMS BOTH DAYS WITH ISOLD WET MICROBURST ACTIVITY. .LONG TERM...THURSDAY THROUGH MONDAY... LAST COUPLE OF GFS MODEL RUNS CONTINUE TO BE QUITE CHANGEABLE IN MEDIUM RANGE FORECAST PERIOD. 0-6 KM ATMOSPHERIC FLOW WILL START OUT OF THE SOUTH ON THURSDAY WHICH WILL KEEP AFTERNOON POPS IN THE 40-50% RANGE...WITH MODELS DIVERGING THE REST OF THE PERIOD...AND MUCH OF THE ENSEMBLE GUIDANCE SUGGESTING SOME DRIER AND DEEPER EASTERLY FLOW SETTING UP FRI AND CONTINUING INTO THE WEEKEND WITH SUBSIDENCE AND DRIER AIR DROPPING POPS INTO THE 20-30% RANGE FOR THE FRIDAY THROUGH MONDAY PERIOD...AND THE 00Z ENSEMBLE GUIDANCE FORECASTS OF ONLY ISOLATED (20%) COVERAGE ON SATURDAY AS THE DRIEST DAY DURING THE EXTENDED TIME FRAME. MAX/MIN TEMPS WILL REMAIN NEAR OR SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD. ONLY CONCERN AT THE MOMENT WILL BE SLIGHTLY HIGHER RISK OF RIP CURRENTS AT AREA BEACHES AS EASTERLY FLOW INCREASES IN THE LOW LEVELS TOWARD THE END OF THE WEEK. && .MARINE...WEAK SURFACE RIDGE WILL REMAIN ACROSS AREA THIS WEEK SO LITTLE CHANGES EXPECTED. DAILY SEABREEZES WILL INCREASE SE WINDS NEAR THE COAST. SEAS WILL INCREASE LATER IN THE WEEK AS SURFACE RIDGE SHIFTS NORTH AND EASTERLY SWELLS DEVELOP FROM A LONG AND INCREASING EASTERLY FETCH. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 71 89 / 20 50 30 60 SSI 75 87 74 86 / 10 40 20 50 JAX 69 89 71 89 / 20 50 30 50 SGJ 72 86 73 85 / 20 50 30 50 GNV 70 91 70 89 / 30 50 30 50 OCF 70 92 71 90 / 30 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...ZIBURA
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 AM EDT MON JUN 6 2005 UPDATED TO INCREASE SEVERE WEATHER THREAT ACROSS INLAND AREAS FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1142 AM EDT MON JUN 6 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SUWANNEE RIVER VALLEY IN SOUTHEAST GEORGIA AND NORTH FLORIDA... A LINGERING FRONTAL ZONE ACROSS THE SUWANNEE RIVER VALLEY WILL HELP IGNITE SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY THIS AFTERNOON. THE ATLANTIC COAST SEA BREEZE WILL SLOWLY MOVE WESTWARD AND MEET THE GULF COAST SEA BREEZE ALONG THE I-75 CORRIDOR IN NORTHEAST FLORIDA AND ACROSS INLAND SECTIONS OF SOUTHEAST GEORGIA BY LATE THIS AFTERNOON. THE STORMS WILL HAVE A VERY SLOW AND ERRATIC MOTION WITH MOVEMENT AT LESS THAN 10 MPH...AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AS WELL AS HAIL AND DAMAGING WINDS IN A FEW STORMS ALONG THE I-75 CORRIDOR. STRONG STORMS WILL CONTINUE THROUGH SUNSET THEN SLOWLY WEAKEN AND CONTINUE THROUGH MIDNIGHT... MAINLY ACROSS INLAND SECTIONS OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. HIGHER THAN NORMAL RISK FOR RIP CURRENTS IS EXPECTED FRIDAY DUE TO INCREASING EASTERLY SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS SHOULD SELF-ACTIVATE AND RELAY STORM REPORTS IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 423 PM EDT MON JUN 6 2005 GAZ136-062130- WAYNE GA- 423 PM EDT MON JUN 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS..FREQUENT LIGHTNING AND PERIODS OF VERY HEAVY RAINFALL VALID UNTIL 530 PM EDT... AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF DOCTORTOWN...OR ABOUT 2 MILES WEST OF LUDOWICI...MOVING SOUTHWEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOCTORTOWN...GARDI AND JESUP THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 546 PM EDT MON JUN 6 2005 FLZ020-062230- HAMILTON FL- 546 PM EDT MON JUN 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN HAMILTON COUNTY FOR STRONG THUNDERSTORM WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL VALID UNTIL 630 PM EDT... AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EASTERN RURAL HAMILTON COUNTY...OR ABOUT 10 MILES EAST OF JASPER...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAKERS MILL THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 547 PM EDT MON JUN 6 2005 FLZ021-022-062245- COLUMBIA FL-SUWANNEE FL- 547 PM EDT MON JUN 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND PERIODS OF HEAVY RAINFALL VALID UNTIL 645 PM EDT... AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES EAST OF WELLBORN TO 9 MILES SOUTH OF WELLBORN...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF LAKE CITY TO 10 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING WEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD... SUWANNEE VALLEY...WELLBORN...MCALPIN AND HOUSTON THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453762.